Alert archive / Idaho / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Pocatello, ID

January 17, 2006

NWS Pocatello, ID issued this winter storm warning at Jan 17, 2006, 8:17 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 17, 2006, 8:17 PM MST (03:17 UTC)
Expired
Jan 18, 2006, 4:27 AM MST
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 180317
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
817 PM MST TUE JAN 17 2006

IDZ021-181130-
/O.CAN.KPIH.SN.Y.0002.000000T0000Z-060118T1200Z/
/O.NEW.KPIH.SB.Y.0001.060118T0317Z-060118T1200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
817 PM MST TUE JAN 17 2006

...SNOW ADVISORY IS CANCELLED...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST
WEDNESDAY. 

A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW TO THE
LOWER SNAKE RIVER PLAIN TONIGHT. 3 TO 5 INCHES OF SNOW ARE LIKELY.
SNOW WITH SUSTAINED WINDS BETWEEN 20 AND 30 MPH...AND GUSTS TO
AROUND 40 MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS ALONG
INTERSTATE 86 WITH VISIBILITY AT TIMES NEAR ZERO. MOTORISTS SHOULD
BE PREPARED TO SLOW DOWN AND ALLOW EXTRA TIME IN REACHING THEIR
DESTINATION.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

IDZ017-181130-
/O.UPG.KPIH.SN.Y.0002.000000T0000Z-060118T1200Z/
/O.NEW.KPIH.WS.W.0002.060118T0317Z-060118T1200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
817 PM MST TUE JAN 17 2006

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS UPGRADED THE SNOW
ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5
AM MST WEDNESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT.

A MOIST PACIFIC STORM SYSTEM CONTINUES TO BRING SNOW ACROSS THE
NORTHERN PORTION OF THE EASTERN MAGIC VALLEY. THIS INCLUDES
LINCOLN AND MINIDOKA COUNTIES. REPORTS OF FIVE INCHES OF SNOW HAVE
ALREADY OCCURRED AT SHOSHONE AND RICHFIELD. EXPECT AN ADDITIONAL 2
TO 4 INCHES OF SNOW OVERNIGHT ALONG WITH BRISK WINDS CREATING
AREAS OF BLOWING AND DRIFTING SNOW. THUS A WINTER STORM WARNING
HAS BEEN ISSUED. FURTHER SOUTH...BETWEEN TWIN FALLS AND BURLEY
ALONG INTERSTATE 84...EXPECT RAIN. RAIN WILL CHANGE TO SNOW AGAIN
NEAR THE I-84 AND I-86 INTERCHANGE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IDZ018-031-181130-
/O.CON.KPIH.HS.W.0002.000000T0000Z-060119T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
817 PM MST TUE JAN 17 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY...

A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW...HEAVY AT
TIMES...TO THE CENTRAL MOUNTAINS OF IDAHO. 4 TO 8 INCHES OF SNOW
HAVE ALREADY FALLEN THROUGH THIS EVENING. ADDITIONAL SNOWS
OVERNIGHT INTO WEDNESDAY WILL LEAD TO STORM TOTAL ACCUMULATIONS OF
12 TO 20 INCHES ABOVE 6500 FEET...WITH 8 TO 12 INCHES BELOW 6500
FEET.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ019-022-023-025-181130-
/O.CON.KPIH.HS.W.0002.000000T0000Z-060119T0000Z/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER...
GEORGETOWN...PARIS
817 PM MST TUE JAN 17 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST
WEDNESDAY...

A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW...HEAVY AT
TIMES...TO THE MOUNTAINS OF EASTERN IDAHO. 3 TO 6 INCHES OF SNOW
HAVE ALREADY FALLEN THROUGH THIS EVENING. ADDITIONAL SNOWS
OVERNIGHT AND INTO WEDNESDAY WILL BRING STORM TOTAL ACCUMULATIONS
OF 8 TO 15 INCHES ABOVE 6500 FEET...WITH 6 TO 11 INCHES BELOW 6500
FEET.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ020-181130-
/O.CON.KPIH.SN.Y.0002.000000T0000Z-060118T1200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
817 PM MST TUE JAN 17 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A MOIST PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW INTO THE
UPPER SNAKE RIVER PLAIN TONIGHT. 3 TO 5 INCHES OF SNOW ARE LIKELY
OVERNIGHT. IDAHO FALLS HAS REPORTED ONE HALF INCH THIS
EVENING...AND REXBURG HAS REPORTED ONE INCH. WINDS WILL INCREASE
TO 15 AND 25 MPH AFTER MIDNIGHT. THIS WILL RESULT IN AREAS OF
BLOWING AND DRIFTING SNOW. MOTORISTS ARE URGED TO SLOW DOWN AND
ALLOW PLENTY OF TIME TO REACH THEIR DESTINATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
1 follow-up statement
000 
WWUS45 KPIH 181127
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
427 AM MST WED JAN 18 2006

IDZ017-181230-
/O.CAN.KPIH.WS.W.0002.000000T0000Z-060118T1200Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
427 AM MST WED JAN 18 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

RAIN AND SNOW SHOWERS WILL CONTINUE TODAY...BUT ADDITIONAL SNOW
AMOUNTS ARE GENERALLY EXPECTED TO BE LESS THAN ONE INCH.

$$

IDZ021-181230-
/O.CAN.KPIH.SB.Y.0001.000000T0000Z-060118T1200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
427 AM MST WED JAN 18 2006

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE 30S WITH A MIX OF RAIN AND SNOW
REPORTED THROUGHOUT THE AREA. RAIN AND SNOW SHOWERS WILL CONTINUE
TODAY WITH AN INCH OR TWO OF NEW SNOW POSSIBLE BY EARLY THIS
EVENING.

$$

IDZ020-181230-
/O.CAN.KPIH.SN.Y.0002.000000T0000Z-060118T1200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
427 AM MST WED JAN 18 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE SNOW
ADVISORY. 

SNOW SHOWERS WILL CONTINUE TODAY WITH AN INCH OR TWO OF NEW SNOW
POSSIBLE BY EARLY THIS EVENING.

$$

IDZ018-031-182330-
/O.CON.KPIH.HS.W.0002.000000T0000Z-060119T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
427 AM MST WED JAN 18 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW SHOWERS WILL CONTINUE THROUGHOUT THE DAY. AN ADDITIONAL 3 TO
6 INCHES CAN BE EXPECTED AT ELEVATIONS ABOVE 6500 FEET WITH 1 TO 3
INCHES BELOW.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

IDZ019-022-023-025-182330-
/O.CON.KPIH.HS.W.0002.000000T0000Z-060119T0000Z/
UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...MALAD CITY...OAKLEY...ROCKLAND...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER...
GEORGETOWN...PARIS
427 AM MST WED JAN 18 2006

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW WILL CONTINUE THROUGHOUT THE DAY. AN ADDITIONAL 3 TO 6
INCHES CAN BE EXPECTED AT ELEVATIONS ABOVE 6500 FEET WITH 1 TO 3
INCHES BELOW.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Jan 17, 3:00 PM MST, 5 hours 17 minutes earlier.

Area forecast discussion, Jan 17, 3:00 PM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MST TUE JAN 17 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY.
TREMENDOUS AMOUNTS OF MOISTURE BEING TRANSPORTED INTO SE IDAHO WITH
STRONG JET UNDERCUTTING H5 LOW NEAR 145W 45N.  MODERATE TO HEAVY
SNOW HAS BEEN FALLING IN CENTRAL MOUNTAINS THIS AFTERNOON AND NOW
INCREASING OVER SNAKE RIVER PLAIN.  WITH VERY STRONG H7 JET OF 50 TO
55 KNOTS WHIPPING THROUGH SOUTHERN IDAHO STRONG DYNAMIC SETTING UP
IN SNAKE PLAIN OVERNIGHT WITH BOTH MODELS OVER .3 LIQUID PRECIP.
BIG CAVEAT IS POTENTIAL STRONG SOUTHERLY DOWNSLOPE LIMITING
PRECIP...BUT AT THIS POINT THINK ENOUGH DYNAMICS WITH H7 JET AND
STRONG VORT TROF TO WARRANT SNOW ADVISORY.  SOME NORTHERN PARTS OF
EASTERN MAGIC VALLEY MAY GET WARNING AMOUNTS BUT AROUND BURLEY THINK
SHADOWED AND SOUTHERLY WINDS MAY ALLOW A CHANGEOVER TO RAIN AS
WELL.  BUT FOR NOW ADVISORY ALL OF SNAKE PLAIN.  HEAVY SNOW WARNING
CONTINUES FOR ALL MOUNTAIN ZONES EXCEPT 32 AND THINK AMOUNTS OF A
FOOT OR MORE WILL BE COMMON.  CONTINUED WARNINGS THROUGH WED
AFTERNOON.  COLD FRONT MOVES THROUGH SE CORNER BY 18Z WED BUT STAY
IN STRONG ZONAL FLOW WITH CONTINUED INFLUX OF PACIFIC MOISTURE AND
NORTH OF H3 JET WHICH WILL RUN THROUGH NORTHERN NV AND NORTHERN UT
DURING DAY WED.  KEPT HIGH POPS THROUGH THE DAY WED WITH LIGHT
ACCUMULATIONS EVERYWHERE...LESS THAN TONIGHT WITH BEST DYNAMICS OVER
BUT CYCLONIC SFC FLOW CONTINUES.  GENERALLY WENT WITH WETTER GFS
DEPICTION FOR TOMORROW.  STAY IN MOIST NW FLOW THURSDAY INTO FRIDAY
BUT STARTED TO LOWER PRECIP CHANCES THROUGH THIS PERIOD WITH ONLY
SLIGHT CHANCE OR LESS FRIDAY.  KEPT LIGHT ACCUMULATIONS THROUGH
THURSDAY...NEXT TROF PROGGED QUICKER AND NEW NAM WETTER ON FRIDAY
THAN PREVIOUS RUN.  BUT CONCENTRATED ON FIRST 36 HOURS AND DIDNT
CHANGE PREVIOUS FCST ON GRIDS THAT FAR OUT.
GK

.LONG TERM...SATURDAY THROUGH TUESDAY...NO CHANGES TO THE CURRENT
EXTENDED FORECAST THIS PACKAGE. A WEAK UPPER TROF WILL SLIDE ACROSS
THE AREA ON SAT WITH LITTLE OR NO REFLECTION AT THE SURFACE THUS
WILL CONTINUE MAINLY CHC POPS. SPLIT FLOW WILL DEVELOP OVER THE AREA
ON SUNDAY/MONDAY AS AN UPPER LOW MOVES INLAND AND PASSES WELL SOUTH
OF THE AREA (PER GFS). LOW CONFIDENCE WITH TRACK OF THIS LOW. THE EC
KEEPING UPPER LOW ALONG CA COAST AND BUILDING A STRONGER UPPER RIDGE
OVER FCST/A FOR EARLY NEXT WEEK. EITHER WAY FCST/A WILL BE BETWEEN
NORTHERN AND SOUTHERN STREAMS SO MAINLY DRY BOTH SUN/MON. UPPER
RIDGE WILL FOLD INTO THE AREA FOR TUE. SHOULD SEE TEMPS WARM TUE/WED
AHEAD OF NEXT PACIFIC TROF FCST TO MOVE INTO THE REGION LATE NEXT
WEEK.
WINTHER

&&

.AVIATION...CIGS GRADUALLY LOWERING WITH THE APPROACH OF THE NEXT
SYSTEM. PRECIP IS EXPECTED TO SPREAD INTO ALL TAF SITES BY LATE THIS
AFTERNOON. IFR CONDITIONS DUE TO LOW CIGS/VIS/SNOW EXPECTED TONIGHT.
PRECIPITATION WILL BE MAINLY RAIN WEST AND SOUTH OF BYI TONIGHT. A
COLD FRONT WILL TRACK ACROSS THE REGION LATE WEDNESDAY MORNING.
WINTHER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
A HEAVY SNOW WARNING AND SNOW ADVISORY HAS BEEN ISSUED FOR PORTIONS
OF SOUTHEAST IDAHO. PLEASE REFER TO BOIWSWPIH FOR DETAILS.

&&
Hazardous weather outlook, Jan 17, 3:30 PM MST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
330 PM MST TUE JAN 17 2006

IDZ017>025-031-032-181300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-BIG AND
LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
330 PM MST TUE JAN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT.

A PACIFIC STORM SYSTEM WILL BRING SNOW...HEAVY AT TIMES...TO
SOUTHEAST IDAHO.  STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 18 INCHES
ARE EXPECTED ABOVE 6500 FEET WITH LESSER AMOUNTS BELOW. HEAVY SNOW
WARNINGS AND SNOW ADVISORIES ARE IN EFFECT FOR PORTIONS OF SOUTHEAST
IDAHO. PLEASE REFER TO THE LATEST WINTER WEATHER
BULLETIN...BOIWSWPIH...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE EASTERN HIGHLANDS
ON WEDNESDAY WHERE SEVERAL ADDITIONAL INCHES OF SNOW ARE EXPECTED.
ELSEWHERE...EXPECT AN ADDITIONAL FEW INCHES OF SNOW IN THE CENTRAL
MOUNTAINS WITH A COUPLE INCHES POSSIBLE IN THE VALLEYS...INCLUDING
THE SNAKE RIVER PLAIN. SCATTERED SNOW SHOWERS WILL CONTINUE THURSDAY
THROUGH FRIDAY WITH LOCAL LIGHT SNOW ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 8:17 PM MSTSnow and Blowing Snow AdvisoryPIH8 hr

Nearby

Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.